Lancaster EPrints

Velocity spectrum for non-Markovian Brownian motion in a periodic potential.

Igarashi, A. and McClintock, Peter V. E. and Stocks, N. G. (1992) Velocity spectrum for non-Markovian Brownian motion in a periodic potential. Journal of Statistical Physics, 66 (3/4). pp. 1059-1070. ISSN 0022-4715

Full text not available from this repository.

Abstract

Non-Markovian Brownian motion in a periodic potential is studied by means of an electronic analogue simulator. Velocity spectra, the Fourier transforms of velocity autocorrelation functions, are obtained for three types of random force, that is, a white noise, an Ornstein-Uhlenbeck process, and a quasimonochromatic noise. The analogue results are in good agreement both with theoretical ones calculated with the use of a matrix-continued-fraction method, and with the results of digital simulations. An unexpected extra peak in the velocity spectrum is observed for Ornstein-Uhlenbeck noise with large correlation time. The peak is attributed to a slow oscillatory motion of the Brownian particle as it moves back and forth over several lattice spaces. Its relationship to an approximate Langevin equation is discussed.

Item Type: Article
Journal or Publication Title: Journal of Statistical Physics
Uncontrolled Keywords: Analog simulation - non-Markovian process - periodic potential - velocity spectrum - colored noise - Brownian motion - Langevin equation - matrix-continued-fraction method
Subjects: Q Science > QC Physics
Departments: Faculty of Science and Technology > Physics
ID Code: 32191
Deposited By: Professor P. V. E. McClintock
Deposited On: 18 Mar 2010 11:52
Refereed?: Yes
Published?: Published
Last Modified: 26 Jul 2012 17:07
Identification Number:
URI: http://eprints.lancs.ac.uk/id/eprint/32191

Actions (login required)

View Item